Posted 1/21/2015 10:40 PM (GMT -7)
Dilaudid absolutely causes me migrains. I have a chronic disease and end up inpatient about once a month. They try to give me Dilaudid and I have to refuse. I need pain relief, but the headache cancels out any relief I get from the Dilaudid. It's wicked medicine. With me, it actually got worse the more often they'd give it to me. Before my transplant I was on comfort care, waiting to die, but in irretractable pain. They had me on 125mc fentanyl patch along with 8 mg of Dilaudid every 3-4 hours. We did this for over a year. Thankfully I was able to get my transplant before I died, but I still have attacks from time to time, and my transplant team says I will for the rest of my life. Anyway, the Dilaudid didn't give me headaches then, but now even one small dose will give me a migraine... piercing pain behind my eyes, vomiting, sensitivity to light and sound, etc. I'd recommend not using it unless you absolutely have to. The risks and side effects are just too horrible.